• Users Online: 376
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2017  |  Volume : 4  |  Issue : 1  |  Page : 52-54

Pancytopenia and stomatitis induced by low-dose methotrexate use


1 Department of Internal Medicine, Malatya State Hospital, Malatya, Turkey
2 Department of Neurology, Malatya State Hospital, Malatya, Turkey

Correspondence Address:
Hüseyin Yildiz
Department of Internal Medicine, Malatya State Hospital, Turgut Özal Boulevard Nr: 4, 44330 Malatya
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2348-3334.196068

Rights and Permissions

Rheumatoid arthritis (RA) is the most common systemic, autoimmune, and chronic inflammatory disease causing symmetrical arthritis in joints. To prevent its progression, disease-modifying drugs are used. Among these, methotrexate (MTX) is the first choice drug. MTX is an agent which blocks deoxyribonucleic acid synthesis by competitively inhibiting folic acid metabolism. During treatment, rare but severe side effects such as pancytopenia, hepatotoxicity, mucositis, and pulmonary toxicity can be seen. In this case, a 76-year-old woman diagnosed with RA developed stomatitis and severe pancytopenia after treatment with low-dose MTX is reported.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3364    
    Printed39    
    Emailed0    
    PDF Downloaded202    
    Comments [Add]    
    Cited by others 2    

Recommend this journal